Should I be bleeding mid cycle on prostap?

Hi

I had my first prosatp injection 2 weeks ago and the past few days have been very crampy and bloated like my period was due. Today I noticed that I am passing brown blood/discharge. It says on the info that you shouldn't bleed on prostap. Any body experienced this to put my mind at rest, and what did you do?

PS. I still have my mirena coil fitted. I asked GP if I should have it removed and he said it should be ok! I noticed on the info leaflet for prostap though it said to use a non hormonal form of contraception??

4 Replies

oldestnewest
  • Hi, I had the same 2 weeks in from my first injection, they call it breakthrough bleeding, its completely normal apparently, I've now had my second jab and havent had it again.

  • It can be normal. I just had the cramps in my 1st month, no bleeding. Prostap initially over-stimulates your ovaries to produce lots of hormones, so you get an initial flare-up. Then your ovaries get 'tired' and stop producing the hormones, which is the aim and puts you in the menopausal state. The pain and bleeding should settle once you get to this stage. Keep an eye on it.

    Also, my consultant told me the Mirena was fine to have alongside Prostap. The hormones work locally on the uterus and don't get into the bloodstream. I actually had mine removed just before I started Prostap because I didn't like it.

    Hope you get some relief. X

  • I've spotted on and off all the way through my latest course of Prostap and Zoladex, it affects everybody differently. And I have a coil too :)

  • I am on Zoladex and i have had three what i consider to be normal periods but after my fourth injection i just had a bit of spotting, i think it just depends on the person but i wouldn't worry too much about it :)

You may also like...